I am having difficulties concentrating and have short-term memory loss (for a few seconds or minutes) with Clonazepam. Have been taking it for 4 months now. 1.5 mg a day. I have noticed that memory loss gets worse with increased anxiety. I am also on 50 mg of Prozac per day. Anyone out there with similar memory impairment symptoms? Thank you.
Yes, clonazepam or any other benzodiazepine can cause what you described. I have been familiar with clonazepam for way too long. As for Prozac/fluoxetine, it could also be making your memory issue worse, but benzos mess with cognitive functioning big time. If you stay on clonazepam long term, you will set yourself up for very long term changes to your nervous system and minor memory issues will be the least of your concerns. Before you get in too deep, never take a higher dose than necessary, even if your Dr. says it is okay. Tolerance to benzos builds FAST so the dose you are taking now won't be nearly as potent in say, one year from now. Look into any and every other possible way to deal with stress/anxiety/panic disorder/depression so you have ways to cope aside from these meds. Sorry if this post made you nervous.
I completely relate to your difficulties with short-term memory loss and concentration taking clonazepam. I have been on it for 15 years and started out on .5mg before my dose was upped to 2mg morning and night. I am now down to 1mg M/N and still withdrawing! It's taken a long time and numerous side effects I wish I had never taken it in the first place. It is a good thing you have noticed the effects within 4 months, rather than years later, and can do your own research and talk to your specialist about your concerns. If you have to take it, then you have to take it, but to answer your question, yes, one of my worst regrets with having been on this is my memory loss, (and many more!) But my memory used to be photographic, now I have whole periods of time I cannot recall. Please talk to your specialist about how serious this is for you. Wishing you all the best!
Ive been diagnosed with scitzophrenia and i only take lamictal and clonazepam. Ive taken it for years i did notice short term memmory loss but not long term memmory loss. I compensate with fish oil, vitamin b's, vitamin c and chew nicotine gum But i still feel like i have memmory loss but no one else has noticed.
I have had a panic disorder since my teens. I started taking benzos in 1980.
I was on Ativan at one time, and was on a dose of 2 mg. 2 x a day of Clonazapem, up till 2010. I am in my sixties. That was a HUGE dose. I cut down to 2 mg 1 x day with the help of a doctor and have been slowly, very slowly weaning off of it altogether. I am down to .75 mg at bedtime. The doctor states, since I have been on this medication for so long that it is OK to take .25 mg when I am finished tapering off.
When I was at a higher dose, back in 2010, I could not remember directions. I had trouble concentrating. That is when I personally started lowering my dose. Still, at a lower dose, I suffered severe depression and memory problems... I also take Lexapro. This drug does a number on your memory. Get off of it while you can. I never thought I could get off this, but it was either being able to remember vs. memory loss.
I just noticed j am having weird memory loss too and i just started 20mg of prozac and .5mg of klonopin. I didn't know what's causing it bc I'm forgetting things that i shouldn't be forgetting. Did u ever figure out which med was causing it?
I have been on clonazepam for a little over 2 years started at 2mg and have tapered myself down to 0.618mg. I dose 3 times a day. I am also taking amitriptyline 20mg at night. I am trying to mirco taper of clon using s liquid suspension that my pharmacy prepared. I dry cut until Jan 18 when I hit 0.75mg and could not cut any smaller. So since then I have dropped about 18% which I think is a little to fast as it hit me and I am finding I need to hold for longer period of time. I guess slow and easy is the way to go. I also find I am foggy headed and have issues like the rest have said with some memory. Do you think its the tapering or the amitriptyline which I have been on since April 2017 no changes. Seems to have started when I started getting lower on the clon. Any insights would be helpful.
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Oct 2010 • 1 answer
Updated 22 Jan 2018 • 13 answers
Updated 30 May 2015 • 1 answer
Updated 23 Jul 2016 • 1 answer
Updated 7 Mar 2017 • 1 answer